Dieting with Obstacles - Need advice on Hydroxycut and hypo
02-17-2006, 10:35 AM
I have a question for you guys this morning, i Have been taking synthroid for about 1 year now, and all is fine, but loosing weight, I still strugle, now I have heard of hydroxycut and lypo6 to increase your energy(metabolism).
Is anyone ever tried those? I am reloctant to try this, so I would like to know if some of you have something else to recommend or should I stay away from this..
02-21-2006, 06:09 PM
I personally think all those "fat burners" are very dangerous and should be avoided. All they do is put you at risk for things like strokes and heart attacks. I know that some people have had success with products like that, and that's fine for them, but people who use them are putting themsleves at unnecessary risk. I know many people who have tried them, and had no results, except a decrease in their wallet.
If you are looking to boost your metabolism, I STRONGLY recommend doing this through good old exercise :D
There are foods out there that help- there is a lot of talk now about extra calcium helping people lose weight- you could probably get a lot of info on this site, but stay away from the pills!
03-02-2006, 03:01 PM
I presented with graves disease 11 years ago. I struggled with weight for that long too!:( My endo suggested WW, and I looked at him like he was high. I wanted diet pills. He told me that a person with Graves disease does not need diet pills. Well 8 years later I gained 30 pounds due to BP meds, anti depressents, you name it. After I had to start sticking my finger for diabetes I said this is crazy! :mad:
So I went to WW and lost 45 pounds. :carrot: I was 3 pounds from goal weight and got cocky and gained 8 pounds. No problem I thought. Well I also quit smoking August 6. I gained 10 pounds and holding. :crossed:
Well I'm having a heck of a time. I had to have my synthroid increased and I still think i need another adjustment after being stable for 3 years! I go to the doctor Friday.
I guess for the most part and to end a long story...I looked at Hydroxy Cut yestday and thought, no Stephanie. Don't go there. Stick with what you know is right. Now if I can jsut convince my brain that I don't want to eat sweets instead of smoking, I'll do just fine. :)
03-10-2006, 12:25 PM
Well I went to the store and looked at it and I took the bottle in my hand and I was going to buy the product and talk to the guy who worked there, and he convinced me not to take it because of my thyroid problem, but he did tell me to speak to my doctor and they could suggest something else.
03-10-2006, 12:35 PM
Pills are not the quick fix most of us would like to have and they can be very dangerous. If these things worked, there would be long lines to buy them. You'd be better off asking the doctor to set up an appointment with a nutritionist and work out a healthy, hypo-friendly meal plan. I am hypo and do South Beach/WW Core - with modifictions by my nutritionist.
03-10-2006, 02:08 PM
To tell the truth, I Have learned quite a bit from this website, all I knew was I have hypo and take synthroid and that is it, of course I felt all the symptoms, but not that soy can affect you, and other type of food, thanks to this group, I have started to loose more weight, I am on Jorge Cruise program and someone told me if you want to increase your metabolism, plain exercise will do it, so I am now doing Tae-BO and I love it.
03-13-2006, 12:17 AM
I agree with everyone else. Those fat burners aren't a good thing... finding a diet that works for you and exercise. Walking just 30 minutes a day can help change your metabolism... and for me I have to eat low glycemic to lose (which is good cause I like it). When I was younger, WW worked for me (even a lifetime member) but then this thyroid thing started... I am not on synthroid - couldn't tolerate it... Armour is what turned things around for me.
03-13-2006, 09:13 PM
just a side note, check the back of the label in the warnings section, Almost All of these fat burners and etc. say "you should NOT use _____ if you have thyroid disease, etc etc" thyroid disease is almost always listed w/in this warning. This is the #1 thing that has kept me from turning to pills for weight loss (#2 is the price, LOL)